Abilify for stress?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Nov 2008
Total Posts : 26
   Posted 11/15/2008 12:07 AM (GMT -6)   
Sorry for posting this again.
I just started taking Abilify two weeks ago today. 10mg at bedtime. Does it help with anxiety and stress real well. My doctor says it does.
I already take 1mg of Xanax 4 times a day but that is not enough for stress and panic attacks too for me. I am getting weaned off Effexor soon. I only take 75 mg a day but I am Bipolar 1 so I was not treating the cause anyway. that is only for depression diagnoses and some anxiety.
I have been on Xanax for 13 years! But it works with no side effects. So far the Abilify has helped some with stress..but not a lot. Does it take awhile more than two weeks to really work? Thanks so much! 

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 11/15/2008 11:55 AM (GMT -6)   
Hi Steelerfan,

Welcome to HealingWell and to the bipolar board. It's good to have you someone so willing to jump in and be active.

I'm on Abilify. I was up to 20 mgs, but now I'm only taking 2 -- just a maintanance level really. It does help with anxiety and stress. Apparently when combined with an AD it's good for depression too. But obviously, it's primary use is for mania. I'm not sure how long it takes to kick in. I can't remember... sorry about that.

I'm glad you're feeling okay on the Xanax. Have you been stable for 13 years? That's incredible!
By the way -- I deleted your other post, which said essentially the same thing.  HealingWell has a no double posting rule. Thanks.


Co-Moderator, Bipolar Forum
Bipolar II

Post Edited (serafena) : 11/15/2008 10:03:21 AM (GMT-7)

olivia of course
Veteran Member

Date Joined Jul 2006
Total Posts : 1523
   Posted 11/15/2008 3:25 PM (GMT -6)   
I too wanted to Welcome you to HealingWell, it is great to have you on board.

I was on Abilify for the last three or so months and it was great for my moods and anxiety but I had to stop due to side effects. Which was a bummer, especially since it worked well.

Bipolar Co-Moderator
Donate to HealingWell at http://www.healingwell.com/donate/

Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.

Regular Member

Date Joined Nov 2008
Total Posts : 26
   Posted 11/15/2008 4:58 PM (GMT -6)   
Thank you Serafena and Olivia! That was so much appreciated.

Yes..13 years on Xanax is the ONLY benzo that has stabalized me for the most part with no side effects at all.

The Effexor doesn't really do anything for me plus it is not good for one with bipolar because it causes more mania in a BP. That is why in a few weeks my doc will wean me off the effexor.

Not feeling good today. Very anxious and restless. I am not sure if I am getting used to the dosages and need to up them. I started at 5 for week one...then went to 10mg. Have been on that for 2 weeks and one day.

I am 240 pounds..a bodybuilder..so maybe it wears off quickly as far as the benefits and I need to experiment to find the right dose.

I have had no side effects except some blurred vision...not bad. And I can be slightly disoriented at times and some headaches. But I was having headaches before I took the med..so that is not it.

Post Edited (Steelerfan) : 11/15/2008 3:09:55 PM (GMT-7)

Regular Member

Date Joined Oct 2008
Total Posts : 68
   Posted 11/18/2008 6:31 PM (GMT -6)   
hello i am bipolar 1 and i am on abilify i don't know if it does anything for me. i have so much anxioty and stress feeling. i see the dr that gives me meds next week i am going to see if he will change some stuff up. something has to change you just can't function every day like this.

this is a great forum thank goodness we have it

Regular Member

Date Joined Nov 2008
Total Posts : 26
   Posted 11/18/2008 6:53 PM (GMT -6)   
Thank you so much fats1toochase! That means alot!

Well..I went back down to 5mg but I am sure there is still some more left in my system from 10mg a day ago as Abilify stays in the system for 72 hours. I don't feel too bad today. But still a little foggy. I am thinking about Geodon.

I researched as much as possible. Seems the same as Abilify only with more possible side effects. It is cheaper because it has a generic.

Anyone use Geodon?
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 7:03 PM (GMT -6)
There are a total of 2,710,794 posts in 298,933 threads.
View Active Threads

Who's Online
This forum has 153482 registered members. Please welcome our newest member, Morat.
324 Guest(s), 12 Registered Member(s) are currently online.  Details
just curious, gmm1tb, Lasenda, SD93, Gograss, birthdaysuit, Girlie, Joseph W, Jim_____, poohcheez, alexandann, puppylover

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer